Alert archive / Montana / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 59, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Aug 1, 2010, 6:19 PM MDT for Blaine County, Montana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2010, 6:19 PM MDT (00:19 UTC)
- Expired
- Aug 1, 2010, 7:00 PM MDT
- In force
- 41 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
County Blaine County, MT
The radar
The Glasgow radar (KGGW), 174 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:48 PM MDT, 3 hours 31 minutes earlier.
Area forecast discussion, Aug 1, 2:48 PM MDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 248 PM MDT SUN AUG 1 2010 .DISCUSSION... TONIGHT THROUGH TUESDAY...AN UPPER LEVEL TROUGH AXIS STRETCHING FROM THE NORTHERN ROCKIES SW TO THE NORTHERN CA COAST IS MAINTAINING A SW FLOW ALOFT OVER THE REGION WHILE THE BULK OF THE ENERGY OVER THE NORTHERN ROCKIES WILL TRACK NE INTO ALBERTA THROUGH TONIGHT. UNSTABLE CONDITIONS AND UPPER LEVEL FORCING AHEAD OF THE UPPER LEVEL TROUGH HAS ALLOWED FOR THE DEVELOPMENT OF SCATTERED CONVECTION OVER THE REGION THIS AFTERNOON AND EXPECT THIS ACTIVITY TO CONTINUE EAST ACROSS THE FORECAST AREA THIS EVENING. SOME STORMS MAY BE STRONG WITH SMALL HAIL...GUSTY WINDS AND BRIEF HEAVY RAIN...MAINLY NORTH OF A HELENA TO WHITE SULPHUR SPRINGS LINE THROUGH EARLY THIS EVENING. A PORTION OF THE UPPER LEVEL TROUGH HANGS BACK ALONG THE WEST COAST MONDAY BEFORE SHIFTING INLAND TUESDAY. DRIER CONDITIONS ARE EXPECTED MONDAY WITH LITTLE UPPER LEVEL FORCING...HOWEVER A SURFACE FRONTAL BOUNDARY WILL DROP SOUTH FROM CANADA ACROSS NORTH CENTRAL MT AND CANNOT RULE OUT A FEW ISOLATED THUNDERSTORMS AS THIS FEATURE MOVES THROUGH IN THE AFTN/EVENING. BETTER FORCING ARRIVES AGAIN ON TUESDAY AS THE UPPER TROUGH MOVES TO THE NORTHERN ROCKIES FOR SCATTERED THUNDERSTORM ACTIVITY...WITH BEST CHANCES ACROSS NORTH CENTRAL MT. HOENISCH TUESDAY NIGHT THROUGH SUNDAY NIGHT...MEDIUM RANGE MODELS CONTINUE TO SHOW GOOD AGREEMENT WITH THE TREND DURING THIS PERIOD. AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL REMAIN OVER THE PACIFIC NORTHWEST TUESDAY NIGHT THROUGH THURSDAY. THE RESULTING MOIST AND UNSTABLE SOUTHWEST FLOW ALOFT WILL BRING A GOOD CHANCE OF MAINLY AFTERNOON/EVENING SHOWERS/THUNDERSTORMS TO THE TFX CWA. THE BEST CHANCE FOR SHOWERS/THUNDERSTORMS WILL BE TUESDAY NIGHT INTO WEDNESDAY...WHICH WILL KEEP TEMPERATURES A FEW DEGREES BELOW NORMAL. TEMPERATURES WILL THEN WARM UP CLOSER TO NORMAL FOR THURSDAY. THE PACIFIC NORTHWEST TROUGH WILL THEN WEAKEN AND MOVE NORTHEAST INTO SOUTHERN CANADA THURSDAY THROUGH FRIDAY FOR A DECREASING CHANCE OF SHOWERS/THUNDERSTORMS. ANOTHER LOW PRESSURE AREA WILL THEN MOVE SOUTH OUT OF THE GULF OF ALASKA AND ALONG THE CANADIAN PACIFIC COAST THURSDAY THROUGH FRIDAY TO REINFORCE THE UPPER TROUGH ONCE AGAIN ALONG THE PACIFIC NORTHWEST COAST FOR THE WEEKEND. THE RESULTING WEST-SOUTHWEST FLOW ALOFT WILL BE RELATIVELY DRY...THOUGH SLIGHTLY UNSETTLED...THROUGH THE WEEKEND. THE STRONGEST ENERGY WILL MOVE OVER SOUTHWEST MONTANA...KEEPING THE BEST CHANCE FOR MAINLY AFTERNOON/EVENING SHOWERS/THUNDERSTORMS THERE. TEMPERATURES WILL GENERALLY BE NEAR TO SLIGHTLY ABOVE NORMAL DURING THIS TIME. COULSTON && .AVIATION... UPDATED 1150Z. VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS. SOME SHOWER AND THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS THE HIGHLINE THIS AFTERNOON AND EVENING. HAVE KEPT VCTS FOR KCTB AND KHVR. HAVE KEPT A CB CLOUD GROUP FOR ALL OTHER TAF SITES TO DESIGNATE THE POSSIBILITY OF THUNDERSTORMS HOWEVER CONFIDENCE OF WIDESPREAD THUNDERSTORMS ARE NOT HIGH ENOUGH TO ENSURE VCTS AFFECT TAF SITES. VISIBILITY AND CEILINGS COULD DROP BRIEFLY IF A SHOWERS QUICKLY MOVES OVER A TAF SITE HOWEVER ANY SHOWER SHOULD BE SHORT LIVED. CONVECTION WILL DECREASE SIGNIFICANTLY AFTER SUNSET WITH LIGHT WINDS AND CLEARING SKIES OVERNIGHT. SUK && .PRELIMINARY POINT TEMPS/POPS... GTF 52 83 51 78 / 30 20 20 30 CTB 51 76 50 72 / 20 30 30 30 HLN 53 85 54 82 / 20 10 10 20 BZN 50 88 50 88 / 20 10 10 10 WEY 36 78 35 81 / 10 10 10 10 DLN 47 79 47 82 / 10 10 10 10 HVR 53 83 53 80 / 40 20 20 30 LWT 51 78 51 77 / 40 20 20 30 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HOENISCH LONG TERM...COULSTON AVIATION...SUK WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 1, 5:34 AM MDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 534 AM MDT SUN AUG 1 2010 MTZ008>015-044>055-021145- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 534 AM MDT SUN AUG 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 1, 2:39 PM MDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 239 PM MDT SUN AUG 1 2010 MTZ012-013-048-049-012130- CASCADE MT-CHOUTEAU MT-EASTERN TETON MT-SOUTHERN ROCKY MOUNTAIN FRONT MT- 239 PM MDT SUN AUG 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TETON...NORTHERN CASCADE AND EXTREME WESTERN CHOUTEAU COUNTIES UNTIL 330 PM MDT... AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FAIRFIELD...OR 16 MILES SOUTHEAST OF CHOTEAU...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... POWER... DUTTON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4794 11150 4763 11135 4755 11205 4769 11212 TIME...MOT...LOC 2039Z 252DEG 21KT 4763 11194 OH
Special weather statement, Aug 1, 2:43 PM MDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 243 PM MDT SUN AUG 1 2010 MTZ044-046-048-049-012130- EASTERN PONDERA MT-EASTERN TETON MT-SOUTHERN ROCKY MOUNTAIN FRONT MT-TOOLE MT- 243 PM MDT SUN AUG 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN TETON...CENTRAL PONDERA AND SOUTHERN TOOLE COUNTIES UNTIL 330 PM MDT... AT 240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF CONRAD...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... CONRAD... LEDGER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4838 11170 4812 11155 4805 11216 4819 11222 TIME...MOT...LOC 2043Z 251DEG 22KT 4815 11206 OH
Special weather statement, Aug 1, 3:24 PM MDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 324 PM MDT SUN AUG 1 2010 MTZ012-013-049-012215- CASCADE MT-CHOUTEAU MT-EASTERN TETON MT- 324 PM MDT SUN AUG 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN TETON...NORTHERN CASCADE AND WESTERN CHOUTEAU COUNTIES UNTIL 415 PM MDT... AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF POWER...OR 14 MILES NORTHWEST OF GREAT FALLS...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GREAT FALLS...BLACK EAGLE...MALMSTROM AFB...TRACY...FLOWEREE AND CARTER. WHILE THE STORM WILL TRACK NORTH OF GREAT FALLS...OUTFLOW WIND GUSTS UP TO 50 MPH WILL EXTEND WELL SOUTH OF THE STORM. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4780 11084 4740 11100 4746 11167 4770 11165 TIME...MOT...LOC 2122Z 265DEG 27KT 4764 11149 OH
Special weather statement, Aug 1, 3:41 PM MDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 341 PM MDT SUN AUG 1 2010 MTZ013-044>046-012230- CHOUTEAU MT-EASTERN PONDERA MT-LIBERTY MT-TOOLE MT- 341 PM MDT SUN AUG 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PONDERA...NORTHWESTERN CHOUTEAU...SOUTHEASTERN TOOLE AND SOUTHERN LIBERTY COUNTIES UNTIL 430 PM MDT... AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTHWEST OF THE KNEES...OR 25 MILES EAST OF CONRAD...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS EXTREME SOUTHEASTERN TOOLE...NORTHWESTERN CHOUTEAU AND SOUTHERN LIBERTY COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4846 11080 4809 11076 4806 11149 4833 11157 TIME...MOT...LOC 2141Z 264DEG 31KT 4821 11136 OH
Special weather statement, Aug 1, 3:52 PM MDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 352 PM MDT SUN AUG 1 2010 MTZ050-051-012300- FERGUS MT-JUDITH BASIN MT- 352 PM MDT SUN AUG 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JUDITH BASIN AND SOUTHWESTERN FERGUS COUNTIES UNTIL 500 PM MDT... AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES SOUTHWEST OF HOBSON...OR 22 MILES SOUTH OF STANFORD...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HOBSON...MOORE... UTICA...BUFFALO AND MOCCASIN. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4683 10946 4675 11019 4694 11028 4719 10963 TIME...MOT...LOC 2153Z 255DEG 24KT 4684 11008 OH
Special weather statement, Aug 1, 4:19 PM MDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 419 PM MDT SUN AUG 1 2010 MTZ013-012315- CHOUTEAU MT- 419 PM MDT SUN AUG 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHOUTEAU COUNTY UNTIL 515 PM MDT... AT 414 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF HIGHWOOD...OR 10 MILES SOUTHWEST OF FORT BENTON...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL CHOUTEAU COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4797 11008 4763 10999 4762 11080 4778 11087 TIME...MOT...LOC 2219Z 258DEG 32KT 4771 11069 OH
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:12 PM MDT | Severe Thunderstorm Warning | TFX | Fergus, Judith Basin | 48 min |
| Aug 1, 8:06 PM MDT | Special Weather Statement | TFX | Fergus | 24 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.